Advertisement

Frontiers of Mathematics in China

, Volume 13, Issue 2, pp 277–286 | Cite as

Castelnuovo-Mumford regularity and projective dimension of a squarefree monomial ideal

  • Lizhong Chu
  • Shisen Liu
  • Zhongming Tang
Research Article
  • 35 Downloads

Abstract

Let S = K[x1; x2;...; xn] be the polynomial ring in n variables over a field K; and let I be a squarefree monomial ideal minimally generated by the monomials u1; u2;...; um: Let w be the smallest number t with the property that for all integers 1 6 i1 < i2 <... < i t 6 m such that \(lcm({u_{{i_1}}},{u_{{i_2}}},...,{u_{{i_t}}}) = lcm({u_1},{u_2},...,{u_m})\) We give an upper bound for Castelnuovo-Mumford regularity of I by the bigsize of I: As a corollary, the projective dimension of I is bounded by the number w.

Keywords

Castelnuovo-Mumford regularity projective dimension squarefree monomial ideals 

MSC

13F55 13C10 13C15 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

This work was supported in part by the National Natural Science Foundation of China (Grant No. 11201326), the Natural Science Foundation of Jiangsu Province (No. BK2011276), and the Jiangsu Provincial Training Programs of Innovation and Entrepreneurship for Undergraduates.

References

  1. 1.
    Bayer D, Mumford D. What can be computed in algebraic geometry? In: Eisenbud D, Robbiano L, eds. Computational Algebraic Geometry and Commutative Algebra. Proceedings of a Conference held at Cortona, Italy, 1991. Cambridge: Cambridge Univ Press, 1993, 1–48Google Scholar
  2. 2.
    Bayer D, Stillman M. A criterion for detecting m-regularity. Invent Math, 1987, 87: 1–11MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chardin M. Some results and questions on Castelnuovo-Mumford regularity. In: Peeva I, ed. Syzygies and Hilbert Functions. Lect Notes Pure Appl Math, Vol 254. Boca Raton: CRC Press, 2007, 1–40Google Scholar
  4. 4.
    Chardin M, Minh N C, Trung N V. On the regularity of products and intersections of complete intersections. Proc Amer Math Soc, 2007, 135(6): 1597–1606MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Eisenbud D. Commutative Algebra with a View Toward Algebraic Geometry. New York: Springer-Verlag, 1995zbMATHGoogle Scholar
  6. 6.
    Eisenbud D, Goto S. Linear free resolutions and minimal multiplicities. J Algebra, 1984, 88: 89–133MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Frühbis-Krüger A, Terai N. Bounds for the regularity of monomial ideals. Le Matematiche, 1998, LIII-Suppl: 83–97Google Scholar
  8. 8.
    Herzog J. A generalization of the Taylor complex construction. Comm Algebra, 2007, 35: 1747–1756MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Herzog J, Hibi T. Monomial Ideals. Berlin: Springer, 2010zbMATHGoogle Scholar
  10. 10.
    Herzog J, Popescu D, Vladoiu M. Stanley depth and size of a monomial ideal. Proc Amer Math Soc, 2012, 140: 493–504MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Hoa L T, Trung N V. On the Castelnuovo-Mumford regularity and the arithmetic degree of monomial ideals. Math Z, 1998, 229: 519–537MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Lyubeznik G. On the arithmetical rank of monomial ideals. J Algebra, 1988, 112: 86–89MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Peeva I, Stillman M. Open problems on syzygies and Hilbert Functions. J Commut Algebra, 2009, 1(1): 159–195MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Popescu D. Stanley conjecture on intersections of four monomial prime ideals. Comm Algebra, 2003, 41: 4351–4362MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Stückrad J, Vogel W. Buchsbaum Rings and Applications. Berlin: Springer, 1986CrossRefzbMATHGoogle Scholar
  16. 16.
    Sturmfels B, Trung N V, Vogel W. Bound on degrees of projective schemes. Math Ann, 1995, 302: 417–432MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Terai N, Hibi T. Alexander duality theorem and second Betti numbers of Stanley-Reisner rings. Adv Math, 1996, 124: 332–3331.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Higher Education Press and Springer-Verlag GmbH Germany, part of Springer Nature 2017

Authors and Affiliations

  1. 1.Department of MathematicsSoochow UniversitySuzhouChina

Personalised recommendations